MAUDE Adverse Event Report: CORDIS CORPORATION AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504607X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter telephone number (b)(6).A review of the manufacturing documentation associated with lot 18062289 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after "several usings" a 7f avanti+ catheter sheath introducer separated into 2 pieces inside the patient, and a long time was spent trying to remove the sheath.There was no reported patient injury.Additional information was requested but is unavailable at this time.The device is being returned for evaluation.
 
Additional Manufacturer Narrative
As reported, after "several usings" a 7f avanti+ catheter sheath introducer (csi) separated into 2 pieces inside the patient, and a long time was spent trying to remove the sheath.There was no reported patient injury.A non-sterile ¿si avanti+ 7f std w/gw no obt¿ was received for evaluation.The csi was the only component returned for analysis.The unit presented with a separation to the cannula, which is located approximately 3.5 cm from the proximal end.The separated piece was not returned for analysis.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.The separated area was inspected with a vision system and presented evidence of elongations and a scratch mark near the ruptured area.A product history record (phr) review of lot 18062289 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿catheter sheath introducer (csi)- separated" was confirmed because the returned unit presented with a separation on the cannula.The exact cause for the observed damage could not be conclusive determined.The elongations found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was induced to a tensile force that exceeded the material yield strength prior to the rupture.Additionally, the scratch marks near the ruptured area suggest the unit was damaged with a sharp object.These findings suggest the event may have been caused by pulling on the device with a medical instrument such as a hemostat.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure, and withdraw the csi.Thread the csi/dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel.Remove the sheath when clinically indicated by placing compression on the vessel above the puncture site, and slowly withdraw the csi.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key16796895
Report Number9616099-2023-06473
Device Sequence Number16928816
Product Code DRE
UDI-Device Identifier10705032010108
UDI-Public(01)10705032010108(17)240930(10)18062289
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number504607X
Device Catalogue Number504607X
Device Lot Number18062289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic